Jump to content
CrazyBoards.org

First Venlafaxine (Effexor) capsule and vomiting


Recommended Posts

I was on Cymbalta for 7 years. In November I weaned myself off. Due to some really rotten things going on right now I asked my Doc about going back and if there was anything close to Cymbalta that had a generic - hence I tried 75 mg of venlafaxine this morning about 8:30. By 1:00pm I was suddenly dry heaving and then threw up a few times. It stopped and I felt better so I went back to what I had been doing. 10 minutes later I was back barfing a few more times. Since then I have had bloating, "gas gurgling" all over the place, serious discomfort and pretty much had to stay in bed. I know vomiting is a listed side effect but after one capsule? Is this possible or did I just get a bug? I will check in with my Doc in the morning but I just wanted to see if anyone else had this happen. If it's the med I'd hate to do this again tomorrow. <_<

Link to comment
Share on other sites

Yes, I had this happen! I had bad headaches with it, too. These are start-up SEs and mine lasted 2-3 days, then disappeared. Effexor is rough to start on. Can you give yourself over to just staying horizontal tomorrow and Monday, if you are not working? I have been on and off Effexor over the years and each time I started again, I knew I had to start it Friday after work and write off the weekend.

 

It doesn't last long.

 

Btw, we have generic Cymbalta (called CymGen) here in South Africa and we are usually behind the US with getting generics. It's actually made by the same company, trying to also get a share of the generic market, so it's identical to brand. Are you very sure it's not available? Sorry, I am assuming you are in the US.

Link to comment
Share on other sites

Bummer! I really have to work this weekend. I should have medical benefits next month so cost wouldn't be quite so bad for even brand Cymbalta. I just don't think I can wait. Spiraling down too fast. I checked and the generic (Duloxitine) was been approved here in the US in December. I'm going to do some calling around as no one lists it on their web information.

Thanks for mentioning it.

Link to comment
Share on other sites

Perhaps you are starting on too high a dose? When I went on Effexor, I took 37.5 mg for a week before I went up to 75 mg.

 

EDIT: I realize that Effexor comes in capsules that cannot be split. I think this is worth a call to your doctor.

Edited by jt07
Link to comment
Share on other sites

Thanks for all the info. Fortunately it is much better now but still a bit off balance. After talking with my Doc I decided to stick with it. I took your advice Luna and did my best to lay low for the weekend. My wife got me a pair of those acupuncture wrist bands and they seemed to help. Not sure if placebo effect but Sunday when I took them off for a while I started feeling sick again. I did take with food, I think the hard part was I needed to keep food in my stomach but since I felt like I was going to throw up, I didn't want to eat. My Doc said she was starting me off at 75 since I had already been on 60mg of Cymbalta.

I wonder why most things (especially meds) have to suck for so long to get to where they help (rhetorical).

Link to comment
Share on other sites

  • 4 weeks later...

Well it's been awhile and things are much, much better side effect wise. Had real trouble sleeping for a short time but a half an Ambien did the trick. It's been a month and I'm feeling better, but not where I want/need to be. Extreme stress from all directions right now.

I think I am going to ask my Doc to increase the Effexor in a week or so and see if that makes a difference. Hope so.

Link to comment
Share on other sites

  • 2 weeks later...

I didn't find that it worsened on increasing the dose. Once the 75mg was in my system, the 150mg didn't make much of a difference. Certainly, I didn't get the vomiting, dizziness and headaches again. Hope it will be the case for you too.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...